Maryland, 2010Strong Wind in Maryland, December 27, 2010
December 27, 2010 · NWS PHI · 5 events in 5 counties and zones
Strong winds occurred on the 27th in the wake of the departing winter storm. Peak wind gusts were near 50 mph and knocked down some weak tree limbs and power lines.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred on the 27th in the wake of the departing winter storm. Peak wind gusts were near 50 mph and knocked down some weak tree limbs and power lines. The largest effect though was the considerable blowing and drifting of the snow the wind caused. This hampered plowing and clean-up operations after the snow ended.
The strong winds were caused by the pressure gradient (difference) between the winter storm low pressure system and a strong high pressure building east from the central part of the United States. Winds eased as the low moved farther away from the Middle Atlantic States as the day progressed on the 27th as well as it stopped intensifying after the morning of the 27th. The low pressure system's surface pressure bottomed at 961 millibars at 10 a.m. EST on the 27th as it was passing just east of Cape Cod, Massachusetts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 26, 11:45 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 26, 11:45 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 PM EST SUN DEC 26 2010
.SYNOPSIS...
LOW PRESSURE OFF THE MID-ATLANTIC COAST WILL CONTINUE TO INTENSIFY
AS IT MOVES NORTHEAST TO A POSITION OFF THE NEW ENGLAND COAST ON
MONDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE REGION
AND DOMINATE THE WEATHER PATTERN FOR MOST OF THE WEEK. A COLD
FRONT MAY CROSS THE AREA LATE IN THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
OUR HUNCH IS THAT WE SHOULD DROP THE WARNINGS FOR THE MARYLAND
EASTERN SHORE, ALL OF DELAWARE, BERKS, CHESTER AND CARBON
COUNTIES. HOWEVER, MODEL GUIDANCE STILL SUPPORTS SOME
REDEVELOPMENT OVERNIGHT, AND SO WE ARE REMAINING CAUTIOUS FOR NOW.
SOME BANDING STILL IS GOING ON OVER THE NORTHEASTERN PART OF OUR
FORECAST AREA AND FROM NEAR PHILADELPHIA TO NEAR CAPE MAY. THE
FORMER BAND IS LINING UP NICELY WITH LOWER LEVEL FRONTOGENESIS
FIELDS, WHILE THE LATTER IS A BIT DISPLACED TO THE NORTHEAST.
FRONTOGENESIS PROGS HAVE THE BANDS WEAKENING WITH TIME OVERNIGHT.
THE WIND CONTINUES AS THE SURFACE LOW OFF THE NORTHERN NEW JERSEY
COASTLINE IS IN THE PROCESS OF STACKING UP TO H5. THE END OF BLIZZARD
CONDITIONS LOOK TO BE A FUNCTION OF WHEN THE BANDING ENDS. WINDS
SHOULD CONTINUE TO GUST ABOVE 35 MPH IN THE WARNING AREA, ALTHOUGH
THEY SHOULD RELAX A BIT.
THE ENDING TIME OF THE WARNINGS WAS CUT AS THE MAIN IMPACT SHOULD
END AFTER THE SNOW TAPERS OFF. WHILE BLOWING AND DRIFTING MAY
CONTINUE MONDAY MORNING...THE WARNINGS WERE SHAVED BACK TO FOCUS
ON THE HEART OF THE EVENT OVERNIGHT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
ANY LINGERING SNOW WILL END FROM SOUTH TO NORTH DURING THE MORNING
HOURS. THE WIND WILL CONTINUE TO HOWL FROM THE NORTHWEST THROUGH
THE DAY...BUT NOT QUITE AS STRONG AS DURING THE OVERNIGHT HOURS.
THEN AS THE SUN SETS LATE MONDAY AFTERNOON...THEY WILL SUBSIDE.
WITH A SNOW COVER AND CLEAR SKIES...TEMPERATURES SHOULD DROP LIKE
A ROCK MONDAY NIGHT. COLD BUT TRANQUIL CONDITIONS ARE EXPECTED FOR
BOTH TUESDAY AND WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AFTER A PERIOD OF LESS AMPLIFIED FLOW ALOFT DURING THE MIDDLE OF THE
UPCOMING WEEK...THE PATTERN WILL AGAIN AMPLIFY ACROSS NORTH AMERICA.
THE DIFFERENCE THIS TIME IS THAT UNLIKE THE PAST MONTH...WE WILL
BEGIN ON THE WARMER SIDE OF THE CHANGE THIS TIME. THIS WILL MEAN
ABOVE NORMAL TEMPERATURES BY THIS TIME NEXT WEEK AND MORE RAIN THAN
SNOW WHEN A DISTURBANCE MOVES BY.
MUCH OF THE EXTENDED PERIOD WILL FEATURE DRY WEATHER AS HIGH
PRESSURE WILL REMAIN ACROSS THE EAST COAST FROM WEDNESDAY NIGHT
THROUGH SATURDAY. AN UPPER RIDGE WILL BE BUILDING ON TOP OF THE SFC
HIGH...SO TEMPERATURES WILL BECOME MILDER AS THE WEEK PROGRESSES.
THE MILDER TEMPERATURES WILL BE REFLECTED IN THE HIGH TEMPERATURES
MORE THAN THE LOWS...SINCE THE CLR TO PARTLY CLOUDY SKIES WILL ALLOW
FOR DECENT NIGHTTIME COOLING...ESPECIALLY OVER ANY SNOW COVER. HIGHS
THU WILL BE SLIGHTLY BELOW NORMAL. HIGHS WILL THEN BE NEAR NORMAL
FRI AND ABOVE NORMAL SAT AND SUN. HIGH IN THE MID 40S TO NEAR 50 MAY
OCCUR BY SUN.
THE STORM TO WATCH DURING THE EXTENDED PERIOD WILL BE WELL WEST OF
OUR AREA. IT WILL DEEPEN OVER THE PLAINS STATES FRI AND THEN MOVE UP
INTO CANADA NEXT WEEKEND. IT WILL CAUSE A SFC COLD FRONT TO APPROACH
FROM THE WEST SAT INTO SUN. FOR THIS REASON...AND ALIGNING WITH THE
HPC...WE HAVE INCLUDED CHC OR SLGT CHC POPS FOR SAT INTO SUN.
TEMPERATURES WILL PROBABLY FALL BACK TO NEAR NORMAL BEHIND THE FRONT
FOR THE FIRST FULL WEEK OF THE NEW YEAR.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
A MAJOR WINTER STORM WILL CONTINUE TO AFFECT THE TAF SITES THIS
AFTERNOON INTO TONIGHT.
IFR CONDITIONS DUE TO HEAVY SNOW HAVE OVERSPREAD THE TAF SITES AND
THESE CONDITIONS WILL CONTINUE THROUGH MIDNIGHT TONIGHT. WINDS WILL
INCREASE DURING THE EVENING HOURS RESULTING IN AN INCREASE OF
BLOWING SNOW.
THE MAIN ACCUMULATING SNOW WILL BE CONCLUDED BY 06Z-08Z TIMEFRAME.
HOWEVER BLOWING SNOW WILL CONTINUE INTO THE DAY ON MONDAY.
CONDITIONS SHOULD IMPROVE TO MVFR BY 10-12Z MONDAY WITH VFR
CONDITIONS EXPECTED BY LATE MORNING...UNLESS VISIBILITIES ARE REDUCED
ENOUGH DUE TO BLOWING SNOW.
OUTLOOK...
HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST AND DOMINATE
OUR WEATHER TUESDAY THROUGH THURSDAY.
&&
.MARINE...
A MAJOR WINTER STORM WILL CONTINUE TO AFFECT THE COASTAL WATERS
TONIGHT INTO MONDAY.
LATEST GUIDANCE CONTINUES TO SUPPORT STORM WARNING IN COASTAL WATERS
FROM LITTLE EGG INLET NORTHWARD WITH MAXIMUM WINDS OF 55 KNOTS
EXPECTED. CONTINUED STORM WARNING THROUGH 23Z MONDAY...AS WIND GUSTS
WILL CONTINUE TO BE STRONGER OVER OUR NORTHERN WATERS...AND GUSTS
MAY STILL REACH 50 KNOTS MONDAY.
ELSEWHERE THE GALE WARNING WILL CONTINUE AS IS....IN EFFECT THROUGH
12Z TUESDAY FOR NOW.
WAVE HEIGHTS ON OUR OCEAN WATERS ARE EXPECTED TO REACH 10 TO 13 FT
AT THE HEIGHT OF THE STORM LATE TODAY INTO TONIGHT...THEN GRADUALLY
LOWER AND DROP BELOW ADVISORY CRITERIA TUESDAY AFTERNOON. BUMPED
SEAS TONIGHT & MONDAY ABOVE WAVEWATCH BASED ON OBSERVED CONDITIONS.
HIGH PRESSURE WILL PUSH IN FROM THE WEST TUESDAY AND DOMINATE OUR
WEATHER THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL CONTINUE TO
GUST TO OVER 25 KNOTS THROUGH TUESDAY, BUT MAY DROP BELOW ADVISORY
CRITERIA TUESDAY NIGHT. SUB-ADVISORY WINDS AND SEAS ARE FORECAST
FOR WEDNESDAY THROUGH FRIDAY.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING CONTINUES FROM 02Z THROUGH 09Z TONIGHT FOR THE
OCEAN FRONT AND BACK BAYS FOR OCEAN AND MONMOUTH COUNTIES...AND ALSO
FOR THE BAYFRONT IN MIDDLESEX...FOR MINOR TO AREAS OF MODERATE TIDAL
FLOODING. CONFIDENCE IS GOOD THAT WE WILL REACH MODERATE FLOODING
LEVELS.
HAVE EXTENDED THE COASTAL FLOOD WARNING SOUTHWARD TO INCLUDE
SOUTHEAST BURLINGTON AND ATLANTIC COUNTY AS LATEST OBSERVATIONS &
GUIDANCE SUPPORT THEM REACHING MODERATE COASTAL FLOODING CRITERIA ON
THE UPCOMING HIGH TIDE.
FURTHER SOUTH...POSITIVE ANOMALIES ARE NOT EXPECTED TO BE AS HIGH
AS WINDS WILL NOT BE AS STRONG. EVEN SO...ANOMALIES OF PLUS 2 FEET
ARE LIKELY TO CAUSE MINOR TIDAL FLOODING...SO A COASTAL FLOOD
ADVISORY CONTINUES FOR THE HIGH TIDE CYCLE TONIGHT.
ADDITIONAL TIDAL FLOODING AFTER TONIGHT/S HIGH TIDE CYCLE IS LESS
LIKELY...AS THE OFFSHORE WIND FLOW WILL ALLOW DEPARTURES TO
LOWER...ALTHOUGH WATER LEVELS WILL REMAIN HIGH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR PAZ054-055-
060>062-067>071.
NJ...BLIZZARD WARNING UNTIL 9 AM EST MONDAY FOR NJZ008-010-012>014-
020-022>027.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NJZ001-007-009-
015>019-021.
COASTAL FLOOD WARNING UNTIL 4 AM EST MONDAY FOR NJZ012>014-020-
022-025>027.
COASTAL FLOOD ADVISORY UNTIL 4 AM EST MONDAY FOR NJZ023-024.
DE...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR DEZ001-002.
COASTAL FLOOD ADVISORY UNTIL 4 AM EST MONDAY FOR DEZ003-004.
BLIZZARD WARNING UNTIL 7 AM EST MONDAY FOR DEZ003-004.
MD...WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL 7 AM EST TUESDAY FOR ANZ430-431-452>455.
STORM WARNING UNTIL 6 PM EST MONDAY FOR ANZ450-451.
&&
SYNOPSIS...MIKETTA
NEAR TERM...DELISI/HAYES
SHORT TERM...MIKETTA
LONG TERM...O'HARA
AVIATION...SZATKOWSKI
MARINE...SZATKOWSKI
TIDES/COASTAL FLOODING...SZATKOWSKIHazardous weather outlook, Dec 26, 6:08 PM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EST SUN DEC 26 2010
NJZ008-010-272315-
MORRIS-SOMERSET-
608 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-002-MDZ008-012-015-019-020-NJZ001-007-009-015>019-021-PAZ054-
055-060>062-067>071-272315-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
608 PM EST SUN DEC 26 2010
...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ012>014-020-026-272315-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
608 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ022>025-027-272315-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
608 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ003-004-272315-
INLAND SUSSEX-DELAWARE BEACHES-
608 PM EST SUN DEC 26 2010
...BLIZZARD WARNING IN EFFECT UNTIL 9 AM EST MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-452>455-272315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
608 PM EST SUN DEC 26 2010
...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ450-451-272315-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
608 PM EST SUN DEC 26 2010
...STORM WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Dec 26, 11:04 PM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1104 PM EST SUN DEC 26 2010
NJZ016>018-021-PAZ068-070-071-270530-
SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-MONTGOMERY-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MILLVILLE...NORRISTOWN...MEDIA...PHILADELPHIA
1104 PM EST SUN DEC 26 2010
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS OF
SOUTHEAST PENNSYLVANIA AND SOUTHWEST NEW JERSEY THROUGH 1230
AM...
LOOK FOR A BAND OF MODERATE TO HEAVY SNOW WILL IMPACT
MONTGOMERY...PHILADELPHIA AND DELAWARE COUNTIES IN PENNSYLVANIA
AND GLOUCESTER...SALEM AND CUMBERLAND COUNTIES IN NEW JERSEY
THROUGH 1230 AM. IN THIS BAND...AN ADDITIONAL 1 TO 2 INCHES MAY
FALL THROUGH 1230 AM...IN ADDITION TO WHAT HAS ALREADY FALLEN.
IN ADDITION...NORTH WINDS WILL GUST TO 35 MPH AT TIMES...RESULTING
IN CONSIDERABLE BLOWING AND DRIFTING.
HAYES
Special weather statement, Dec 26, 11:33 PM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1133 PM EST SUN DEC 26 2010
NJZ012>014-020-026-027-270630-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST
1133 PM EST SUN DEC 26 2010
...BLIZZARD CONDITIONS WILL CONTINUE TO IMPACT EASTERN SECTIONS
OF NEW JERSEY INTO THE EARLY MORNING HOURS OF MONDAY...
BANDS OF HEAVY SNOW WILL CONTINUE TO INTO EASTERN NEW JERSEY FROM
THE OCEAN DURING THE EARLY MORNING HOURS. SNOWFALL RATES OF 1 TO 2
INCHES AN HOUR ARE POSSIBLE IN THESE BANDS. THROUGH 130 AM...AND
ADDITIONAL 2 TO 4 INCHES OF SNOW IS POSSIBLE...ON TOP OF WHAT HAS
ALREADY FALLEN.
IN ADDITION...NORTH WINDS WILL GUST TO 40 MPH AT TIMES...RESULTING
IN CONSIDERABLE BLOWING AND DRIFTING SNOW. THE COMBINATION OF
FALLING AND BLOWING SNOW WILL CAUSE DANGEROUS BLIZZARD CONDITIONS
THROUGH THE EARLY MORNING HOURS.
HAYES
Special weather statement, Dec 27, 1:01 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 AM EST MON DEC 27 2010
DEZ001-NJZ016-017-021-023-024-PAZ067-068-070-071-270815-
NEW CASTLE-SALEM-GLOUCESTER-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-CHESTER-MONTGOMERY-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
MILLVILLE...CAPE MAY COURT HOUSE...OCEAN CITY...WEST CHESTER...
NORRISTOWN...MEDIA...PHILADELPHIA
101 AM EST MON DEC 27 2010
...A BAND OF MODERATE TO HEAVY SNOW WILL AFFECT PORTIONS OF
SOUTHEAST PENNSYLVANIA...NORTHERN DELAWARE AND SOUTHERN NEW JERSEY
THROUGH 300 AM...
LOOK FOR A BAND OF MODERATE TO HEAVY SNOW TO IMPACT PORTIONS OF
SOUTHEAST PENNSYLVANIA...NEW CASTLE COUNTY DELAWARE AND A PORTION
OF SOUTHERN NEW JERSEY INTO THE EARLY MORNING HOURS. IN THIS
BAND...PLACES LIKE GRADYSVILLE...BELLEFONTE...BECKETT...ELMER AND
VINELAND MAY RECEIVE AN ADDITIONAL INCH OR TWO BEFORE 300 AM.
IN ADDITION...NORTH WINDS GUSTING TO 35 MPH WILL RESULT IN
CONSIDERABLE BLOWING AND DRIFTING SNOW.
Special weather statement, Dec 27, 1:11 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 AM EST MON DEC 27 2010
NJZ008-010-012-270815-
MORRIS-SOMERSET-MIDDLESEX-
INCLUDING THE CITIES OF...MORRISTOWN...SOMERVILLE...NEW BRUNSWICK
111 AM EST MON DEC 27 2010
...NEAR BLIZZARD CONDITIONS ARE POSSIBLE AS A BAND OF HEAVY SNOW
IMPACTS PORTIONS OF NORTHERN NEW JERSEY...
LOOK FOR A BAND OF HEAVY SNOW TO AFFECT EASTERN MORRIS...EASTERN
SOMERSET AND EASTERN MIDDLESEX COUNTIES THROUGH 300 AM. IN THIS
BAND...PLACES LIKE PARSIPPANY...SUMMIT...SOUTH PLAINFIELD AND
EDISON COULD RECEIVE AN ADDITIONAL 2 TO 3 INCHES OF SNOW...ON TOP
OF WHAT HAS ALREADY FALLEN.
NORTH WINDS GUSTING TO 35 MPH AT TIMES WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING SNOW. THE COMBINATION OF BLOWING AND DRIFTING SNOW
WILL RESULT IN NEAR BLIZZARD CONDITIONS IN THE SNOW BAND.
NJZ013-014-020-026-270815-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
LONG BEACH ISLAND
111 AM EST MON DEC 27 2010
...BLIZZARD CONDITIONS ARE EXPECTED IN A SNOW BAND AFFECTING
MONMOUTH AND OCEAN COUNTIES THROUGH THE EARLY MORNING HOURS...
LOOK FOR STRONG WINDS AND HEAVY SNOW TO RESULT IN NEAR WHITEOUT
CONDITIONS ACROSS PORTIONS OF MONMOUTH AND NORTHERN OCEAN COUNTIES
THROUGH 300 AM. IN PLACES LIKE RED BANK...FREEHOLD...BRICK
TOWNSHIP AND TOMS RIVER...AN ADDITIONAL 2 OR 3 INCHES OF SNOW IS
POSSIBLE EARLY THIS MORNING.
NORTH WINDS GUSTING TO 35 MPH AT TIMES WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING SNOW. THE COMBINATION OF BLOWING AND DRIFTING SNOW
WILL RESULT IN NEAR BLIZZARD CONDITIONS IN THE SNOW BAND.
HAYES
Special weather statement, Dec 27, 3:14 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 AM EST MON DEC 27 2010
NJZ012>014-020-026-271015-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...LONG BEACH ISLAND
314 AM EST MON DEC 27 2010
...LOOK FOR A BAND OF HEAVY SNOW TO AFFECT PORTIONS OF CENTRAL NEW
JERSEY AS WELL AS THE NEW JERSEY SHORE THROUGH THE EARLY MORNING
HOURS...
A BAND OF HEAVY SNOW WILL IMPACT PORTIONS OF MIDDLESEX...MONMOUTH
AND EASTERN OCEAN COUNTIES THROUGH 500 AM. IN THE BAND...PLACES
LIKE SAYREVILLE...MATAWAN...RED BANK...BRICK TOWNSHIP AND BEACHWOOD
MAY RECEIVE AN ADDITIONAL 2 OR 3 INCHES OF SNOW...ON TOP OF WHAT
HAS ALREADY FALLEN.
NORTH WIND WILL GUST TO 40 MPH AT TIMES...ESPECIALLY ALONG THE
IMMEDIATE COAST. WINDS THIS STRONG WILL RESULT IN CONSIDERABLE
BLOWING AND DRIFTING SNOW...AS WELL AS ISOLATED POWER OUTAGES DUE
TO DOWNED TREE LIMBS.
THE COMBINATION OF BLOWING AND DRIFTING SNOW WILL RESULT IN
BLIZZARD CONDITIONS IN AND AROUND THE HEAVY SNOW BAND.
HAYES
Strong Wind, Caroline
- When
- December 27, 4:00 AM EST to 6:00 PM EST
- Where
- Caroline forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.872, -75.832 (the zone’s center; the record gives no point)
Strong Wind, Talbot
- When
- December 27, 4:00 AM EST to 6:00 PM EST
- Where
- Talbot forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.749, -76.179 (the zone’s center; the record gives no point)
Strong Wind, Queen Annes
- When
- December 27, 4:00 AM EST to 6:00 PM EST
- Where
- Queen Annes forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.038, -76.085 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- December 27, 4:00 AM EST to 6:00 PM EST
- Where
- Kent forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.236, -76.096 (the zone’s center; the record gives no point)
Strong Wind, Cecil
- When
- December 27, 4:00 AM EST to 6:00 PM EST
- Where
- Cecil forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.562, -75.948 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 27 to 29, 20102 deaths · 2 events
- Frost and Freeze in Florida, December 27 to 29, 2010$19 million · 10 events
- Frost and Freeze in Florida, December 27 to 28, 2010$9.3 million · 10 events
- Coastal Flood in Massachusetts, December 27, 2010$2.4 million · 4 events
- High Wind in Virginia, December 27, 2010$31,000 · 55 kt wind · 5 events
- High Wind and Strong Wind in Pennsylvania, December 27, 2010$20,000 · 54 kt wind · 10 events
- Blizzard in Maine, December 27, 201015 events
- High Wind in North Carolina, December 27, 2010$18,000 · 55 kt wind · 1 event
- Winter Storm and Heavy Snow in Montana, December 27 to 29, 20107 events
- Heavy Snow in Oregon, December 27 to 30, 20105 events
- High Wind in Wyoming, December 27 to 29, 201052 kt wind · 5 events
- Frost and Freeze in Texas, December 27, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 272032, 272033, 272034, 272035, 272036.